Results 1 to 6 of 6

Thread: lexapro

  1. #1
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    167
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default lexapro

    I went off lexapro cold turkey after taking 10mg for about 12 months. Yes perhaps I shouldnt of gone off the medication cold turkey but I thought id take the drugged effect stronger to get it out of the way. Its only been about 5 days without taking lexapro and I am completely bonkers mentally, im dizzy like a nutter, and feel like im floating on a stoner cloud haha. I see things more clearly which is a good thing, I can really concentrate on small things like stitching on clothes, or stars in the sky at night. I feel so stoned and dizzy, I dont want to faint. Anyone had any experience please????????

    It would be appreciated lupus buds.

  2. #2
    Join Date
    May 2011
    Location
    Kansas City Area
    Posts
    110
    Thanks
    76
    Thanked 87 Times in 51 Posts

    Default

    Wow fella, that's a big step. You know what? I don't know why I think you're a fella. : ) You're quite possibly a non-fella. Either way, lol, big step, and one I've taken once before. I went off of Prozac cold turkey about a year and a half ago. You're right about the details. I too was feeling like nothing in the world mattered anymore. I actually got kicked out of my appartment in NY and had to take an emergency flight to San Diego to be rescued by my brothers, and it didn't phase me at all. That's when I knew something was wrong with the drug, or, more to the point, me on that particular drug.

    The first few weeks being off of it were the worst. So bad that I'l never do the cold turkey thing again. My best advice would be to hang in there, and try to take it easy while you're feeling the way you are. When I was coming off it I couldn't drive. Just walking was difficult, because I kept noticing all the small things, like cracks in the sidewalk, and not the big picture of say, a car coming right at me. : )

    I hate to ask the obvious, but have you talked to your doc about all this? As we often say, none of us are doctors, and we can only share our own experiences. But any med change, and especially one that makes you feel so stoned, is probably worth a chat with your doc. After I was off it for awhile, it became apparent that although Prozac was't for me, I definitely needed some kind of anti-depressant. Hooray for free Cymbalta samples! Anyway, good luck with your journey. I hope you find what's best for you!

    Sharpie

  3. #3
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    I didn't have any trouble with lexapro. I was switched to another later. I have come off but with my CNS issues right now I still need something. Never take yourself off any medication without talking to your doctor and finding out the best way to do it. It can lead to very severe problems.

    Hope you feel better soon!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  4. The Following User Says Thank You to tgal For This Useful Post:

    Nonna (10-15-2011)

  5. #4
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    167
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default

    Yes Sharpie I am a fella and not a sheila! Im very glad I found some1 who has experienced what I have, (and still am haha) and someone that understands my strange explanations lmao. Your quite the comedian as well I must admit haha. Its good to hear you have successfully gotten through that difficult period of going off cold turkey. When it comes to talking to my doc....well lets say I did talk to a doc..not my lupus doc just a GP. He told me to take 1 every second day, but I shot for the stars like abit of a tossa and am now facing the consequences..lmao smart Gordie (not)..Oh im Gordon (old name I know, im only 20 but I live with the name Gordon haha) so there's the proof I am indeed a LAD. There arent too many lads with Lupus so I often get called a lassie lmao.

    But yeah thanks a ton for the info and advice, im sure I will get through this hiccup one way or another, ive been through much worse as I think we all have with Lupus.

    CHEEERS FOR THE REPLY!

  6. #5
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,918
    Blog Entries
    1
    Thanks
    1,396
    Thanked 1,617 Times in 1,107 Posts

    Default

    i am on lexapro also.
    i needed to stop it a while back.

    you have passed the worst of the side effects at 5 days.
    it was not the best thing to do, but now that you are at day 5......
    it is basically over.

  7. #6
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    167
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default

    Steve Bryce I was thinking the same thing, that I can keep fighting through the remaining stages of tapering from this medication. However I HAVE WIMPED OUT haha, but not completely, I take only half a pill every SECOND day just to help stabalize me a little bit, because the effects cold turkey had on me was just way too extreme, therefore I simply had to make the decision to take even a little bit every second morning. Once stable on this little dosage I will then attmept to get off this for good, sheesh it will be a relief when its completely done for. Its very frustrating because im so often trying to accomplish somethng to help me feel 100% but I cant ever seem to get there..........whether its adjusting Prednisolone levels (which ive done successfully) or whether its losing a few kilos (ive lost a decent amount) whether it's sorting out personal issues or making decisions (which im still plenty behind) and now trying to successfully rid another medication from my body. Im 20 years old and have been fighting a majority of different horrible situations and circumstances for what seems like a decade, however it has only been three years. PLEASE FATE! LET ME HAVE MY TURN NOW hahaha.

  8. The Following User Says Thank You to hating_that_pred For This Useful Post:

    steve.b (10-16-2011)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •